Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 219, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 21, 2007, 6:05 PM CST for Obion County, Weakley County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2007, 6:05 PM CST (00:05 UTC)
- Expired
- Nov 21, 2007, 6:45 PM CST
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 84 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 21, 5:29 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 3:29 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Nov 21, 3:29 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 329 PM CST WED NOV 21 2007 .DISCUSSION... STRONG SURFACE FRONT CONTINUES TO MAKE PROGRESS TOWARD THE MID SOUTH. AT 20Z THE FRONT EXTENDED SOUTH FROM SPRINGFIELD IL TO DALTON AR TO HOT SPRINGS TO TYLER TO WACO. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOIST AIR ALONG AND AHEAD OF THE FRONT THROUGH THIS AFTERNOON AND INTO TONIGHT. ADDITIONAL THUNDERSTORMS...SOME POSSIBLY SEVERE WILL CONTINUE THROUGH THE FIRST HALF OF THE NIGHT. STORMS SHOULD SPREAD FROM NORTHWEST TO SOUTHEAST. EXPECT THE SEVERE THREAT TO DIMINISH AFTER SUNSET FOR MOST AREAS AS INSTABILITY WEAKENS. MUCH COOLER AND DRIER AIR WILL FILTER INTO THE AREA THANKSGIVING DAY. SURFACE HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER ACROSS THE AREA THROUGH FRIDAY. ADDITIONAL RAIN WILL MOVE INTO THE FORECAST AREA SATURDAY...ESPECIALLY ACROSS NORTH MISSISSIPPI. PERHAPS A BREAK IN THE RAIN ON SATURDAY NIGHT BEFORE CHANCES OF RAINFALL MOVES BACK INTO THE REGION SUNDAY NIGHT INTO MONDAY. THIS SYSTEM COULD PRODUCE A LOT OF RAIN FOR THE REGION. AT THIS TIME...TEMPERATURE PROFILES LOOK TOO WARM FOR MENTION OF ANY WINTRY PRECIPITATION BUT COULD BE WATCHED IN FUTURE FORECASTS. EARLY NEXT WEEK COOLER AND DRIER AIR WILL FILTER INTO THE REGION PROVIDING RAIN FREE DAYS THROUGH NEXT WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 42 48 34 46 / 90 10 10 10 MKL 41 47 29 44 / 90 10 10 10 JBR 37 47 29 45 / 70 10 10 10 TUP 44 51 34 47 / 100 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, Nov 21, 4:41 AM CST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 441 AM CST WED NOV 21 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 441 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH LATE THIS AFTERNOON AND THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS MORNING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM WILL IMPACT THE MID SOUTH THROUGH MIDDAY. WITH ONLY LIMITED INSTABILITY IN PLACE...EXPECT THESE STORMS TO REMAIN BELOW SEVERE LIMITS. A STRONG COLD FRONT WILL MOVE ACROSS THE MID SOUTH LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL REDEVELOP ALONG AND JUST AHEAD OF THE FRONT. MODEST INSTABILITY AND STRENGTHEN WIND FIELDS WILL ALLOW FOR A FEW OF THESE STORMS TO BECOME SEVERE. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. LARGE HAIL MAY ALSO OCCUR WITH THE MOST INTENSE STORMS. THE BEST TIMING FOR SEVERE STORMS WILL BE BETWEEN 3 PM AND 10 PM CST...ALONG AND JUST OUT AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. JLH
In the hours before
Local storm report, Nov 21, 3:27 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
327 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL MAYNARD 36.42N 90.90W
11/21/2007 E1.00 INCH RANDOLPH AR LAW ENFORCEMENT
HAIL VARYING BETWEEN PENNY SIZED AND QUARTER SIZED.
&&
TLSJR/JKTSpecial weather statement, Nov 21, 5:52 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 552 PM CST WED NOV 21 2007 ARZ027-028-036-220015- MISSISSIPPI AR-CRITTENDEN AR-POINSETT AR- 552 PM CST WED NOV 21 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF TYRONZA AT 552 PM CST... MOVING EAST AT 40 MPH. PEOPLE IN CRITTENDEN...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING THE CITIES OF TURRELL AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 615 PM CST. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 6:12 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Weakley | 48 min |
| Nov 21, 6:34 PM CST | Severe Thunderstorm Warning | MEG | Henry | 41 min |
| Nov 21, 6:52 PM CST | Tornado Warning | MEG | Henry | 38 min |
| Nov 21, 7:21 PM CST | Severe Thunderstorm Warning | MEG | Chester, Henderson, Madison | 39 min |
| Nov 21, 6:32 PM CST | Severe Thunderstorm Warning | MEG | Coahoma | 58 min |
| Nov 21, 7:09 PM CST | Severe Thunderstorm Warning | MEG | Quitman | 51 min |
| Nov 21, 7:36 PM CST | Severe Thunderstorm Warning | MEG | Panola, Tallahatchie | 69 min |
| Nov 21, 8:24 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Tallahatchie, Yalobusha | 53 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.